Alert archive / North Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at Apr 14, 2007, 4:03 PM EDT for Dare County, Hyde County, North Carolina. It took effect at Apr 15, 2007, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 4:03 PM EDT (20:03 UTC)
- In effect from
- Apr 15, 2007, 6:00 AM EDT
- Expired
- Apr 15, 2007, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 142003 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 PM EDT SAT APR 14 2007 NCZ103-151000- /O.CAN.KMHX.CF.A.0001.070415T1000Z-070415T2200Z/ /O.NEW.KMHX.CF.S.0013.070415T1000Z-070415T2200Z/ /O.CON.KMHX.SU.Y.0003.070415T1000Z-070415T2200Z/ OUTER BANKS DARE- 403 PM EDT SAT APR 14 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY FROM CAPE HATTERAS SOUTH... ...COASTAL FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELED THE COASTAL FLOOD WATCH. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION LATE TONIGHT AND EARLY SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 55 KNOTS LATE TONIGHT AND SUNDAY MORNING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF DEVELOPING FOR THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS. BEACH EROSION WILL BE LIKELY AND SOME OCEAN OVERWASH WILL BE POSSIBLE. THE STRONG SOUTH AND SOUTHWEST WINDS WILL ALSO PRODUCE WATER LEVEL RISES OF 2 TO 3 FEET ALONG OUTER BANKS DARE COUNTY NORTH OF OREGON INLET AND THE SOUTH SIDE OF ROANOKE ISLAND LATE TONIGHT AND SUNDAY. THESE 2 TO 3 FOOT RISES WILL EXTEND THE WEST ALONG MAINLAND DARE AND HYDE COUNTIES FROM STUMPY POINT TO SWANQUARTER. WHILE THESE RISES WILL NOT BE SUFFICIENT TO PRODUCE SIGNIFICANT FLOODING...SOME MINOR FLOODING IS LIKELY THROUGH SUNDAY MORNING. AS THE WIND SHIFTS TO THE WEST LATE SUNDAY BEHIND THE COLD FRONT THE THREAT OF COASTAL FLOODING WILL SHIFT TO THE SOUND SIDE OF THE OUTER BANKS WITH AREAS SOUTH OF OREGON INLET ESPECIALLY VULNERABLE TO FLOODING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ047-081-151000- /O.CAN.KMHX.CF.A.0001.070415T1000Z-070415T2200Z/ /O.NEW.KMHX.CF.S.0013.070415T1000Z-070415T2200Z/ MAINLAND DARE-MAINLAND HYDE- 403 PM EDT SAT APR 14 2007 ...COASTAL FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELED THE COASTAL FLOOD WATCH. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION LATE TONIGHT AND EARLY SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 45 KNOTS LATE TONIGHT AND SUNDAY MORNING. THESE STRONG WINDS WILL INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO SOUND. AREAS FROM SWANQUARTER TO STUMPY POINT WILL SEE WATER LEVELS RISE 2 TO 3 FEET ABOVE NORMAL. WHILE THESE WATER RISES SHOULD NOT BE SUFFICIENT TO PRODUCE SIGNIFICANT FLOODING...SOME MINOR FLOODING IS LIKELY ACROSS MAINLAND DARE AND HYDE COUNTIES. LATER SUNDAY AFTERNOON THE WINDS WILL SHIFT TO THE WEST AND THE HIGHER WATER LEVELS WILL RAPIDLY SUBSIDE. $$ NCZ095-104-151000- /O.CAN.KMHX.CF.A.0001.070415T1000Z-070415T2200Z/ /O.CON.KMHX.SU.Y.0003.070415T1000Z-070415T2200Z/ CARTERET-OUTER BANKS HYDE- 403 PM EDT SAT APR 14 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... ...COASTAL FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELED THE COASTAL FLOOD WATCH. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION LATE TONIGHT AND EARLY SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 55 KNOTS LATE TONIGHT AND SUNDAY MORNING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF DEVELOPING FOR THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS. BEACH EROSION WILL BE LIKELY AND SOME OCEAN OVERWASH WILL BE POSSIBLE. AS THE WIND SHIFTS TO THE WEST LATE SUNDAY BEHIND THE COLD FRONT THE THREAT OF COASTAL FLOODING WILL SHIFT TO THE SOUND SIDE OF THE OUTER BANKS WITH AREAS OF THE OUTER BANKS SOUTH OF OREGON INLET ESPECIALLY VULNERABLE TO FLOODING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ098-151000- /O.CON.KMHX.SU.Y.0003.070415T1000Z-070415T2200Z/ ONSLOW- 403 PM EDT SAT APR 14 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION LATE TONIGHT AND EARLY SUNDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 50 KNOTS LATE TONIGHT AND SUNDAY MORNING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF DEVELOPING ALONG THE BEACHES. BEACH EROSION WILL BE LIKELY AND SOME MINOR OCEAN OVERWASH WILL BE POSSIBLE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
2 follow-up statements
000 WHUS42 KMHX 150643 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 243 AM EDT SUN APR 15 2007 NCZ103-152030- /O.CAN.KMHX.CF.S.0013.070415T1000Z-070415T2200Z/ /O.NEW.KMHX.CF.W.0001.070416T0400Z-070417T1000Z/ /O.CON.KMHX.SU.Y.0003.070415T1000Z-070415T2200Z/ OUTER BANKS DARE- 243 AM EDT SUN APR 15 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON SOUTH OF CAPE HATTERAS... ...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY FOR SOUND SIDE FLOODING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 55 KNOTS THIS MORNING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF DEVELOPING FOR THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS. BEACH EROSION WILL BE LIKELY AND SOME OCEAN OVERWASH WILL BE POSSIBLE. WINDS WILL SHIFT TO THE WEST THIS EVENING AS A COLD FRONT CROSSES. WEST WINDS NEAR GALE FORCE ARE EXPECTED TO CONTINUE TONIGHT THROUGH MONDAY NIGHT OVER THE SOUNDS. THIS PROLONGED PERIOD OF STRONG WEST WINDS WILL RESULT IN MODERATE SOUND SIDE FLOODING OVER THE OUTER BANKS...WITH WATER LEVELS LIKELY TO RISE 3 TO 4 FEET ABOVE NORMAL LATE TONIGHT AND CONTINUE INTO MONDAY NIGHT. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. RESIDENT ON THE OUTER BANKS PRONE TO SOUND SIDE FLOODING SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ104-152030- /O.NEW.KMHX.CF.W.0001.070416T0400Z-070417T1000Z/ /O.CON.KMHX.SU.Y.0003.070415T1000Z-070415T2200Z/ OUTER BANKS HYDE- 243 AM EDT SUN APR 15 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY FOR SOUND SIDE FLOODING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 55 KNOTS THIS MORNING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF DEVELOPING FOR THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS. BEACH EROSION WILL BE LIKELY AND SOME OCEAN OVERWASH WILL BE POSSIBLE. WINDS WILL SHIFT TO THE WEST THIS EVENING AS A COLD FRONT CROSSES. WEST WINDS NEAR GALE FORCE ARE EXPECTED TO CONTINUE TONIGHT THROUGH MONDAY NIGHT OVER THE SOUNDS. THIS PROLONGED PERIOD OF STRONG WEST WINDS WILL RESULT IN MODERATE SOUND SIDE FLOODING OVER THE OUTER BANKS...WITH WATER LEVELS LIKELY TO RISE 3 TO 4 FEET ABOVE NORMAL LATE TONIGHT AND CONTINUE INTO MONDAY NIGHT. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. RESIDENT ON THE OUTER BANKS PRONE TO SOUND SIDE FLOODING SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ095-098-152030- /O.CON.KMHX.SU.Y.0003.070415T1000Z-070415T2200Z/ CARTERET-ONSLOW- 243 AM EDT SUN APR 15 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 45 KNOTS THIS MORNING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF DEVELOPING FOR THE SOUTH FACING BEACHES SOUTH OF CAPE LOOKOUT. BEACH EROSION WILL BE LIKELY AND SOME OCEAN OVERWASH WILL BE POSSIBLE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ NCZ047-081-152030- /O.CON.KMHX.CF.S.0013.070415T1000Z-070415T2200Z/ MAINLAND DARE-MAINLAND HYDE- 243 AM EDT SUN APR 15 2007 ...COASTAL FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELED THE COASTAL FLOOD WATCH. STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH SOME GUSTS TO NEAR 45 KNOTS THIS MORNING. THESE STRONG WINDS WILL INCREASE WATER LEVELS OVER THE NORTHERN PORTION OF THE PAMLICO SOUND. AREAS FROM SWAN QUARTER TO STUMPY POINT WILL SEE WATER LEVELS RISE 2 TO 3 FEET ABOVE NORMAL. WHILE THESE WATER RISES SHOULD NOT BE SUFFICIENT TO PRODUCE SIGNIFICANT FLOODING...SOME MINOR FLOODING IS LIKELY ACROSS MAINLAND DARE AND HYDE COUNTIES. LATER THIS AFTERNOON THE WINDS WILL SHIFT TO THE WEST AND THE HIGHER WATER LEVELS WILL RAPIDLY SUBSIDE. $$
000 WHUS42 KMHX 152200 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 600 PM EDT SUN APR 15 2007 NCZ103-104-161000- /O.CAN.KMHX.SU.Y.0003.000000T0000Z-070415T2200Z/ /O.CON.KMHX.CF.W.0001.070416T0400Z-070417T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 600 PM EDT SUN APR 15 2007 ...COASTAL FLOOD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH SURF ADVISORY. A COASTAL FLOOD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT TUESDAY. STRONG LOW PRESSURE WILL TRACK NORTHWEST OF THE REGION TONIGHT. SOUTHWEST WINDS OF 30 TO 40 KNOTS WITH SOME HIGHER GUSTS WILL BECOME MORE WESTERLY AND CONTINUE THIS EVENING. THIS WILL PRODUCE LARGE SEAS WITH VERY ROUGH SURF FOR THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS. BEACH EROSION WILL BE LIKELY AND SOME OCEAN OVERWASH WILL BE POSSIBLE. WEST WINDS NEAR GALE FORCE ARE EXPECTED TO CONTINUE INTO EARLY MONDAY OVER THE SOUNDS. THIS PROLONGED PERIOD OF STRONG WEST WINDS WILL RESULT IN MODERATE SOUND SIDE FLOODING OVER THE OUTER BANKS...WITH WATER LEVELS LIKELY TO RISE 3 TO 4 FEET ABOVE NORMAL LATE TONIGHT AND CONTINUE INTO EARLY MONDAY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. RESIDENT ON THE OUTER BANKS PRONE TO SOUND SIDE FLOODING SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. $$ NCZ095-098-152300- /O.CAN.KMHX.SU.Y.0003.000000T0000Z-070415T2200Z/ CARTERET-ONSLOW- 600 PM EDT SUN APR 15 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH SURF ADVISORY. $$ NCZ047-081-152300- /O.CAN.KMHX.CF.S.0013.000000T0000Z-070415T2200Z/ MAINLAND DARE-MAINLAND HYDE- 600 PM EDT SUN APR 15 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELED THE COASTAL FLOOD WATCH. $$ 11
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Apr 14, 3:26 PM EDT, 37 minutes earlier.
Area forecast discussion, Apr 14, 3:26 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 PM EDT SAT APR 14 2007
.SHORT TERM /TONIGHT THROUGH MONDAY/...MAIN CONCERN THIS PERIOD
REMAINS STORM SYSTEM LIFTING OUT OF THE DEEP SOUTH INTO THE MID
ATLANTIC LATE TONIGHT AND SUNDAY. AHEAD OF THE SYSTEM WINDS SHOULD
INCREASE THEN PCPN BREAKS OUT OVERNIGHT. MODELS IN GENERAL
AGREEMENT WITH EXCEPTION OF TIMING ON SUNDAY AS NAM REMAINS A BIT
DATER THAN GFS. HAVE OPTED TO BLEND THE TWO AND PUSH FRONTAL
BOUNDARY THROUGH THE CWA BY AFTN.
WIND FIELDS FROM MODELS BECOME VERY IMPRESSIVE OVERNIGHT WITH H850
WINDS INCREASING TO AROUND 65 TO 75 KNOTS BY 12Z. SFC WINDS
SUFFICIENT FOR WIND ADVISORY CRITERIA IN THE GRADIENT FROM LATE
TONIGHT THROUGH MIDDAY SUNDAY IN THE AREA MAINLY EAST OF HIGHWAY 17
WHILE HIGH WIND WARNING CRITERIA SHOULD BE MET LONG THE OUTER
BANKS AND MOST OF CARTERET COUNTY. WIND FIELDS WILL SUPPORT
POTENTIALLY DAMAGING WIND GUSTS WITH CONVECTION THAT DEVELOPS LATE
TONIGHT AND EARLY SUN MRNG AHEAD OF THE FRONT. THIS CONVECTION
SHOULD ALSO CONTAIN PERIOD OF HEAVY RAIN AS LOW LVL SE TO SRLY
FLOW ADVECTS COPIOUS AMOUNTS OF MSTR INTO THE RGN OVERNIGHT WITH
PWATS RISING TO NEAR 2 INCHES. CURRENT ESTIMATES ARE 2 TO 3 INCHES
OF RAIN MANY LOCATIONS THROUGH SUNDAY AFTN WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. GROUND IS CURRENTLY QUITE DRY. GIVEN DRY
ANTECEDENT CONDITIONS WE SHOULD BE ABLE TO HANDLE FORECAST RAIN WITH
LITTLE IF ANY SIGNIFICANT FLOODING. THEREFORE WILL NOT ISSUE A FLOOD
WATCH FOR THIS FORECAST.
STRONG ONSHORE FLOW WILL COINCIDE WITH HIGH TIDES AROUND 6 AM TO
PRODUCE HIGH SURF CONDITIONS FROM CAPE HATTERAS SOUTH LATE TONIGHT
AND EARLY SUN. WINDS SHOULD BEGIN TO SHIFT TO MORE SW DIRECTION
DURING THE MRNG SO FEEL LIKELIHOOD OF LARGE SCALE COASTAL FLOODING
WILL BE DIMINISHED SUNDAY. MINOR COASTAL FLOODING IS STILL
POSSIBLE ALONG OUTER BANKS DARE COUNTY NORTH OF OREGON
INLET...AROUND ROANOKE ISLAND AND ACROSS PORTIONS OF MAINLAND HYDE
ANN DARE COUNTIES DO TO WATER RISES OF AROUND 3 FEET. AS THE WINDS
SHIFT TO WEST OVERNIGHT SUN NIGHT THE THREAT OF MINOR FLOODING
WILL SHIFT TO AREAS OF THE OUTER BANKS SOUTH OF OREGON INLET. ALSO
WINDS SPEEDS WILL DECREASE BY THAT TIME ALTHOUGH WIND ADVISORIES
MAY STILL BE NEEDED FOR THE OUTER BANKS.
WITH SFC FRONT PUSHING EAST PCPN SHOULD TAPER FROM WEST TO EAST
DURING THE EARLY EVENING HOURS SUNDAY BUT MODELS STILL INDICATE A
SHORT WAVE ROTATING THROUGH BEHIND THE FRONT. WITH COLD AIR ALOFT
WOULD EXPECT SOME ISOLATED THUNDER AND SCT SHOWERS WITH THIS
FEATURE AS WELL. TEMPS SHOULD COOL FOR MON WITH SOME DECREASE IN
CLOUDS OVER ALL BUT NE PORTIONS OF THE CWA DUE TO PROXIMITY TO THE
UPPER LOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...THE WEATHER PATTERN
REMAINS UNSETTLED THROUGH THE EXTENDED WITH AN AREA OF LOW PRES
OVER THE N AND PERIODIC VORT MAXES SWINGING THROUGH THE REGION.
THE STRONGEST OF WHICH LOOKS TO BE COMING THROUGH ON THU...HOWEVER
COMING FROM THE W AND INTO A DRY AIRMASS DONT SEE MUCH MORE THAN
A SCHC OF SHRA AT THIS TIME. TEMPS WILL BE COOL AND BREEZY DURING
THE EARLY PART OF THE WEEK...WITH A GRADUAL INCREASE IN TEMPS
TOWARDS THE WEEKEND.
&&
.AVIATION /19Z-18Z/...MAINLY SOME THIN HIGH CLOUDS ACROSS THE
REGION THE REST OF THE AFTERNOON WITH WINDS BECOMING SE. LOOKING
UP STREAM WE ARE SEEING SOME CLEARING IN THE AREA OF SUBSIDENCE
AHEAD OF AN INTENSIFYING LOW PRES SYSTEM. THIS AREA WILL KEEP VFR
CONDITIONS OVER E NC THROUGH PAST MIDNIGHT. AN INCREASE IN
ISENTROPIC LIFT TO THE W WILL DROP CEILINGS BETWEEN 7-9Z AND
GRADUALLY LEAD TO INCREASED SHOWER ACTIVITY. THE LOW LVL JET WILL
ALLOW FOR SOME STRONG WINDS TO MIX TO THE SFC...WHICH WILL ONLY
INCREASE ONCE DAYBREAK ALLOWS FOR MORE MIXING. ANY THUNDERSTORM
ACTIVITY OR HEAVY RAIN SHOWERS COULD LEAD TO 45KT WINDS OR HIGHER.
CEILINGS WILL DROP TO AROUND 1K FT...AND VSBYS COULD DROP TO A
1/2 MILE OR LESS IN HEAVY RAIN.
&&
.MARINE...CURRENT BUOY OBSERVATIONS REPRESENT A LULL BEFORE A
SIGNIFICANT STORM SYSTEM PUSHES ACROSS THE WATERS EARLY SUNDAY.
SEAS VARY FROM 1 TO 3 FT ACROSS THE WATERS WITH WINDS SHIFTING TO
THE E AND SE. BOTH NAM AND GFS IN GOOD AGREEMENT WITH WINDS
BECOMING SE THIS EVENING THEN S OVERNIGHT. SOME MINOR
DISAGREEMENTS WRT SPEEDS BUT NOT ENOUGH DIFFERENCES TO RESULT IN
MAJOR HEADACHES WITH THE FORECAST.
AS FRONT BEGINS TO APPROACH LATE TONIGHT WINDS SHOULD BEGIN TO
INCREASE RAPIDLY AS GRADIENT TIGHTENS. BY LATE TONIGHT STORM FORCE
GUSTS LIKELY OVER THE COASTAL WATERS FROM HATTERAS TO LOOKOUT.
THIS SHOULD SPREAD TO THE NORTH A BIT AS WELL. WATER TEMPS HAVE
REACHED 71 DEGREES AT BOTH 41025 AND 41036. LIKELY THIS IS THE
WESTERN EXTENSION OF THE GULF STREAM OR EDDIES. IN EITHER CASE
THESE WARM WATER TEMPS SHOULD CREATE A MORE UNSTABLE AIRMASS JUST
WEST OF THE GULF STREAM AND ALLOW STRONG WINDS TO MIX TO THE SFC.
THUS THE NEED FOR STORM WARNINGS FROM OREGON INLET SOUTH TO
LOOKOUT. NORTH AND OREGON INLET AND SOUTH OF CAPE LOOKOUT NEAR
SHORE WATERS REMAIN IN THE MID 50S TO AROUND 60 SO WILL BE
EXPECTING SLIGHTLY LESS MIXING. WILL CONTINUE STRONG GALES THESE
WATERS AND THE SOUNDS BUT WILL MENTION OCCASIONAL GUSTS TO NEAR
STORM FORCE. AS WINDS SHIFT TO THE SW AND WEST THROUGH THE DAY
SUNDAY THE STRONGER WINDS WILL BEGIN TO PUSH EAST BUT CONVECTION
COULD STILL RESULT IN STRONGER GUSTS THROUGH MID AFTN.
SEAS SHOULD BUILD RAPIDLY TONIGHT AS WELL REACHING AS HIGH AS 12
TO 16 FT THEN TOPPING OUT AT NEAR 20 FT EARLY SUN BEHIND
APPROXIMATELY 10 MILES. THESE HIGH SEAS HAVE PROMPTED THE ISSUANCE
OF A HIGH SURF ADVISORY FOR AREAS SOUTH OF CAPE HATTERAS.
WITH THE PASSAGE OF THE FRONT AND SHIFTING OF THE WINDS TO A MORE
WNW DIRECTION SUN NIGHT THERE WILL BE A BRIEF PERIOD OF COLD AIR
ADVECTION WHICH WILL MAINTAIN GALE FORCE WINDS ACROSS THE WATERS.
THIS SHIFT WILL ALSO FOCUS THE POTENTIAL FOR SOUND SIDE FLOODING
ON THE PAMLICO TO OUTER BANKS HYDE AND DARE FROM MAINLAND HYDE AND
DARE.
GUSTY WINDS WILL CONTINUE IN THE STRONG GRADIENT MON AND TUE BUT
SEAS WILL BEGIN TO DECREASE IN THE OFF SHORE WINDS. SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE THROUGH TUE NIGHT MANY LOCATIONS
BEFORE WINDS AND SEAS FINALLY FALL BELOW SCA CRITERIA FOR WED AND
THU AS HIGH BUILDS INTO THE RGN.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM 4 AM TO 3 PM EDT SUNDAY FOR NCZ095-103-
104.
HIGH SURF ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR NCZ095-098-
103-104.
WIND ADVISORY FROM 4 AM TO 3 PM EDT SUNDAY FOR NCZ046-047-080-
081-092>094-098.
MARINE...GALE WARNING FROM 2 AM TO 10 PM EDT SUNDAY FOR AMZ135.
GALE WARNING FROM 2 AM TO 5 PM EDT SUNDAY FOR AMZ130.
STORM WARNING FROM 5 AM TO 4 PM EDT SUNDAY FOR AMZ152-154-156.
GALE WARNING FROM 2 AM SUNDAY TO 2 PM EDT TUESDAY FOR AMZ150-
158.
&&
SHORT TERM...MLF
LONG TERM...SJ
AVIATION...SJ
MARINE...MLFHazardous weather outlook, Apr 14, 5:00 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 500 AM EDT SAT APR 14 2007 NCZ029-044-045-079-090>092-150900- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-JONES- 500 AM EDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY MORNING AND A FEW COULD PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. GUSTY SOUTH WINDS IN THE MORNING WILL SHIFT TO THE WEST DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ047-081-150900- MAINLAND DARE-MAINLAND HYDE- 500 AM EDT SAT APR 14 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY COASTAL FLOOD WATCH STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY COASTAL FLOOD WATCH SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY MORNING AND A FEW COULD PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ046-080-093-094-098-150900- TYRRELL-BEAUFORT-CRAVEN-PAMLICO-ONSLOW- 500 AM EDT SAT APR 14 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY MORNING AND A FEW COULD PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-150900- CARTERET- 500 AM EDT SAT APR 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING COASTAL FLOOD WATCH STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING COASTAL FLOOD WATCH SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY MORNING AND A FEW COULD PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ103-104-150900- OUTER BANKS DARE-OUTER BANKS HYDE- 500 AM EDT SAT APR 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING COASTAL FLOOD WATCH STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT...LOCALLY HEAVY RAIN WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING COASTAL FLOOD WATCH SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY MORNING AND A FEW COULD PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ130-135-150-152-154-156-158-150900- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 500 AM EDT SAT APR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG LOW PRESSURE WILL TRACK JUST NORTHWEST OF THE REGION TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SOME COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION TO THE THUNDERSTORMS VERY STRONG WINDS AND HIGH SEAS WILL MAKE BOATING DANGEROUS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY MORNING AND A FEW COULD PRODUCE DAMAGING WINDS. VERY STRONG WINDS AND HIGH SEAS WILL CONTINUE SUNDAY INTO MONDAY MAKING BOATING DANGEROUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:39 AM EDT | High Wind Warning | MHX | 36 hr | |
| Apr 14, 3:39 AM EDT | Wind Advisory | MHX | Beaufort, Dare, Hyde, Jones, Pamlico, Tyrrell | 35 hr |
| Apr 14, 3:54 AM EDT | High Surf Advisory | MHX | 38 hr | |
| Apr 14, 6:51 AM EDT | Marine Weather Statement | MHX | 3 days |
Nearby
Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.